Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 11, 2021, 11:13 PM CDT for Saint Martin Parish, Louisiana. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2021, 11:13 PM CDT (04:13 UTC)
- Expired
- May 12, 2021, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:24 PM CDT | MARINE TSTM WIND 45 | 1 Sw Cypremort Point, LA | PERSONAL WEATHER STATION MEASURED A WIND GUST TO 45 MPH OR 39 KNOTS. |
| May 11, 11:50 PM CDT | TSTM WND DMG | 2 W Baldwin, LA | POWERLINES DOWN IN WESTERN ST. MARY PARISH. |
| May 12, 12:00 AM CDT | TSTM WND DMG | Franklin, LA | PHOTO OF PLYWOOD BOARD PROJECTING OUT OF THE SIDE OF A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.5
The text
As transmitted.
464
WWUS84 KLCH 120413
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1113 PM CDT Tue May 11 2021
LAZ045-053>055-120500-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
1113 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...NORTHWESTERN ST. MARY
AND CENTRAL ST. MARTIN PARISHES UNTIL MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loreauville to near Avery Island to near
Intracoastal City. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Iberia, Franklin, St. Martinville, Jeanerette, Cypremort Point,
Belle River, Baldwin, Loreauville, Glencoe, Lydia, Sorrel, Cote
Blanche Island, Lake Fausse Pointe, Charenton, Pierre Part, Weeks
Island and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9116 2968 9150 2969 9163 2976 9162
2971 9188 2974 9186 2975 9188 2980 9185
2978 9183 2982 9182 2981 9194 2984 9197
2987 9192 3020 9179 3020 9149 3010 9146
3004 9123 2998 9126
TIME...MOT...LOC 0412Z 275DEG 37KT 3013 9175 2987 9185 2975 9207
$$
RuaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 11, 10:22 PM CDT, 51 minutes earlier.
Area forecast discussion, May 11, 10:22 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1022 PM CDT Tue May 11 2021
.UPDATE...
Sorry for the late update, been busy this evening.
Just some main points...
The widespread threat for severe weather looks low for the
remainder of the night. There is a linear segment that will be
moving across lower Acadiana over the next couple of hours that
may produce 40-50 mph winds, small hail, frequent lightning, and
torrential rainfall.
Went ahead and added the remainder of the forecast area in the
Flash Flood Watch that goes through 1 pm Wednesday. Although the
atmosphere is starting to get worked over, with the frontal
boundary remaining over the forecast area, plenty of high pwat
air, and a continuation of favorable upper level divergence, we
could see some redevelopment overnight toward morning, eventhough
the CAMs are not bullish on that right now. With the rainfall
from this evening, saturated grounds, and quite a few mainstem
rivers in flood, any additional rainfall has the potential to
produce run-off issues and flooding.
Have updated the grids and products accordingly.
Rua
&&
.PREV DISCUSSION... /issued 645 PM CDT Tue May 11 2021/
DISCUSSION...
12/00Z TAF Issuance.
AVIATION...
Messy fcst over the next 24 hours as disturbances aloft interact
with a slow-moving frontal boundary and copious moisture over the
region. At least a couple of rounds of tstms look to occur, with
the first of these this evening as a band of strong storms
approaches from the west, merging with additional convection that
is lifting northward along and south of I-10. A short break in the
activity will be possible overnight, with additional storms
spreading acrs the region from Wednesday morning into the aftn.
Cigs, currently a mix of VFR/MVFR, will trend MVFR areawide
through the evening, and persist through the period. Lower
cigs/vsbys can be expected during SHRA/TSRA. Winds will be mostly
vrbl ~5 KT tonight, bcmg NE ~10 KT Wednesday.
24
PREV DISCUSSION... /issued 538 PM CDT Tue May 11 2021/
UPDATE...
Forecast updated to include SVR Watch #166 for portions of
southeast Texas and west central, southwest Louisiana until 11 pm
local. Watching MCS feature in east Texas transitioning into a
bow echo feature that is expected to move across the watch area
with damaging wind the main hazard, although a few spin ups and
large hail can not be ruled out. Also, frequent cloud to ground
lightning and torrential rainfall will be hazards as well.
Rua
PREV DISCUSSION... /issued 337 PM CDT Tue May 11 2021/
DISCUSSION...
Quasi stationary front that bisected the CWA to slowly move through
interior SETX / CenLA. Activity across the area has remained
quiet since late morning, however tonight and early Wednesday is
expected to be busy. SPC D1 SWO has our CWA in a marginal risk for
severe thunderstorms. All modes of severe weather are possible,
with hail being the prominent threat. Damaging wind gust and
tornadoes cannot be ruled out.
The FF.A is still in effect through tomorrow (Wednesday)
afternoon with a Moderate Risk for excessive rain for tonight. An
inch to three inches of rain is in the forecast from now until
tomorrow with locally higher amounts possible. With all the rain
we have received already, flash flooding is possible. Once the
front is pushed into the gulf, rain chances will taper. Drier and
cooler weather is in store starting on Thursday and extending into
part of the long term.
Stigger/87
Long Term (Friday through Tuesday)...
The area will be post frontal with cool, especially at night and
mild dry days before return flow starts up on Saturday.
Guidance continues to come into better agreement for showers and
thunderstorms to start developing across mainly the western portions
of the area on Sunday.
With the upper trough off to the west and period waves and deep
moisture over the area could be another risk of periods of heavy
rainfall over portions of the area Monday and Tuesday. At least the
soils will have a few days to dry out, however the larger rivers
will continue to be passing flows from the recent rainfall and
forecast rainfall in the short term. So flooding could be an issue
again by early next week.
27
AVIATION...
18Z 11MAY21 TAFs
CIGS greatly improved over the 16-20Z time frame, with a few
sites reporting SKC as clouds briefly broke. All sites are
currently VFR with a SCT layer around 025~050. Further clearing
is not expected, in fact more clouds are building into the area as
of 2030Z. This will continue and CIGS will eventually drag flight
categories into MVFR, then IFR tomorrow.
MARINE...
Modest onshore flow will continue tonight. Showers and
thunderstorms will become more widespread tonight into Wednesday
as a front moves through the coastal waters. Offshore flow
develops by Wednesday afternoon behind the front with onshore
flow returning once again by Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 71 55 75 / 90 50 10 0
LCH 70 77 60 79 / 90 80 20 10
LFT 69 77 61 76 / 90 80 30 10
BPT 68 77 60 80 / 70 70 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Wednesday afternoon for TXZ180-201-215-
216-259>262.
GM...None.
&&
PUBLIC...07Hazardous weather outlook, May 11, 3:39 PM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 339 PM CDT Tue May 11 2021 LAZ041-042-073-074-TXZ201-215-216-261-262-122045- Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- 339 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms for the Day One period which all modes are possible and defined as large hail...damaging winds and perhaps a tornado. Otherwise...showers and thunderstorms will develop along and near the front today and will move south overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-043>045-052>055-TXZ180-259-260-122045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 339 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A stationary front will lift northward this afternoon into interior southeast Texas and central Louisiana. This boundary will be the focus for marginal strong to severe thunderstorms with damaging wind...large hail or a tornado perhaps. Otherwise...A Flash Flood Watch has been issued for the possibility of flooding rains that could develop this afternoon into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-122045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Showers and Thunderstorms will be on the increase later today into tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end Wednesday night into early Thursday morning as the cool front moves further offshore. Cool dry air will build in for the rest of the week. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 9:39 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
939 PM CDT Tue May 11 2021
LAZ042-043-052-074-120330-
Acadia LA-Jefferson Davis LA-Vermilion LA-East Cameron LA-
939 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...SOUTHEASTERN
JEFFERSON DAVIS...SOUTHWESTERN ACADIA AND NORTHWESTERN VERMILION
PARISHES UNTIL 1030 PM CDT...
At 939 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mermentau to near Lacassine National
Wildlife Refuge to near Cameron. Movement was east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crowley, Jennings, Cameron, Welsh, Lake Arthur, Gueydan, Mermentau,
Lacassine National Wildlife Refuge, Grand Chenier, Klondike, Morse,
Riceville, Wright, Thornwell, Lowry, Creole, Lyons Point, Gibbstown,
Estherwood and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9299 2977 9319 2978 9328 2976 9334
2979 9332 2980 9333 3001 9299 3008 9296
3008 9289 3011 9291 3014 9289 3016 9289
3016 9292 3024 9288 3020 9232 2988 9245
2967 9287
TIME...MOT...LOC 0239Z 277DEG 14KT 3022 9260 2999 9285 2974 9327
24Local storm report, May 11, 10:08 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 NE WOODVILLE 30.80N 94.39W
05/11/2021 TYLER TX 911 CALL CENTER
TREES REPORTED DOWN IN TYLER COUNTY, TX.
&&
ADONATOSpecial weather statement, May 11, 10:19 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1019 PM CDT Tue May 11 2021
LAZ043>045-052-053-074-120400-
Acadia LA-Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
East Cameron LA-
1019 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA...
SOUTHEASTERN CAMERON...SOUTHERN LAFAYETTE...SOUTHEASTERN ACADIA...
VERMILION AND WEST CENTRAL ST. MARTIN PARISHES UNTIL 1100 PM CDT...
At 1019 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Indian Bayou to 7 miles south of Wright to
6 miles west of Rockefeller Wildlife Range. Movement was east at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, New Iberia, Crowley, Abbeville, Scott, St. Martinville,
Kaplan, Rockefeller Wildlife Range, Forked Island, Intracoastal City,
Pecan Island, Avery Island, Broussard, Youngsville, Erath, Delcambre,
Maurice, Wright, Acadiana Regional Airport and Jefferson Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2960 9269 2970 9294 2991 9253 3022 9236
3021 9165 2985 9189 2984 9193 2984 9189
2983 9191 2981 9194 2983 9197 2979 9198
2972 9215 2973 9215 2976 9213 2974 9217
2975 9221 2970 9216 2956 9244
TIME...MOT...LOC 0319Z 277DEG 23KT 3015 9229 2991 9245 2969 9287
24Local storm report, May 11, 10:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 S WARREN 30.54N 94.41W
05/11/2021 E1.00 INCH TYLER TX BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED 5 MILES SOUTH OF WARREN, TX.
&&
ADONATOLocal storm report, May 11, 10:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 NNE FRANKLIN 29.84N 91.50W
05/11/2021 E0.50 INCH ST. MARY LA PUBLIC
PEA TO MARBLE SIZE HAIL REPORTED AT IRISH BEND PLANTING 3
MILES NNE OF FRANKLIN, LA.
&&
ADONATOSpecial weather statement, May 11, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1113 PM CDT Tue May 11 2021
LAZ045-053>055-120500-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
1113 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...NORTHWESTERN ST. MARY
AND CENTRAL ST. MARTIN PARISHES UNTIL MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Loreauville to near Avery Island to near
Intracoastal City. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Iberia, Franklin, St. Martinville, Jeanerette, Cypremort Point,
Belle River, Baldwin, Loreauville, Glencoe, Lydia, Sorrel, Cote
Blanche Island, Lake Fausse Pointe, Charenton, Pierre Part, Weeks
Island and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9116 2968 9150 2969 9163 2976 9162
2971 9188 2974 9186 2975 9188 2980 9185
2978 9183 2982 9182 2981 9194 2984 9197
2987 9192 3020 9179 3020 9149 3010 9146
3004 9123 2998 9126
TIME...MOT...LOC 0412Z 275DEG 37KT 3013 9175 2987 9185 2975 9207
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:23 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 37 min |
| May 11, 7:28 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 31 min |
| May 11, 7:46 PM CDT | Special Weather Statement | LCH | Acadia | 44 min |
| May 11, 7:56 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| May 11, 7:58 PM CDT | Special Weather Statement | LCH | Calcasieu | 47 min |
| May 11, 8:06 PM CDT | Special Weather Statement | LCH | Beauregard | 39 min |
| May 11, 8:16 PM CDT | Special Weather Statement | LCH | Calcasieu | 29 min |
| May 11, 8:31 PM CDT | Special Weather Statement | LCH | Allen, Rapides | 44 min |
| May 11, 8:32 PM CDT | Special Marine Warning | LCH | 28 min | |
| May 11, 8:45 PM CDT | Special Weather Statement | LCH | Cameron | 45 min |
| May 11, 8:58 PM CDT | Special Marine Warning | LCH | 47 min | |
| May 11, 9:18 PM CDT | Special Weather Statement | LCH | Evangeline, Jefferson Davis | 42 min |
| May 11, 9:32 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 11, 9:36 PM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 4 hr |
| May 11, 9:39 PM CDT | Special Weather Statement | LCH | Cameron | 51 min |
| May 11, 10:19 PM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 41 min |
| May 11, 10:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| May 11, 11:49 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 41 min |
| May 12, 1:38 AM CDT | Areal Flood Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 2 more | 3 hr |
| May 12, 11:16 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 4 days |
| May 12, 3:22 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 56 hr |
| May 12, 3:22 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 31 days |
| May 11, 7:07 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 27 min |
| May 11, 7:36 PM CDT | Special Weather Statement | LCH | Orange | 39 min |
| May 11, 7:50 PM CDT | Special Weather Statement | LCH | Hardin | 40 min |
| May 12, 3:22 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 45 days |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.